Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 119, NWS St. Louis, MO

May 10, 2007Marion County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at May 10, 2007, 3:52 PM CDT for Marion County, Illinois. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2007, 3:52 PM CDT (20:52 UTC)
Expired
May 10, 2007, 4:30 PM CDT
In force
38 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Marion County, IL

The radar

The Evansville,IN radar (KVWX), 117 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 4:10 PM CDTHAIL 0.75Odin, ILSOME STREET FLOODING ALSO REPORTED.
May 10, 4:40 PM CDTTSTM WND GST 402 E Centralia, ILESTIMATED 40-50 MPH WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2262 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 102052
SVRLSX
ILC121-102130-
/O.NEW.KLSX.SV.W.0119.070510T2052Z-070510T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT THU MAY 10 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 430 PM CDT

* AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  ODIN...OR 6 MILES WEST OF SALEM...AND MOVING EAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SALEM...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3877 8912 3849 8913 3849 8872 3882 8874

$$

GLASS
2 follow-up statements
000 
WWUS53 KLSX 102119
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
419 PM CDT THU MAY 10 2007

ILC121-102130-
/O.CON.KLSX.SV.W.0119.000000T0000Z-070510T2130Z/
MARION IL-
419 PM CDT THU MAY 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR MARION COUNTY...

AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SELMAVILLE...OR ABOUT NEAR SALEM...MOVING EAST AT 5 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...TONTI...
SALEM...BRUBAKER AND ALMA.

HAIL UP TO THE SIZE OF PENNIES HAS BEEN REPORTED IN ODIN WITH THIS 
STORM AT 410 PM.

IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO 
PROTECT LIFE AND PROPERTY.

LAT...LON 3877 8912 3849 8913 3849 8872 3882 8874

$$

GLASS
000 
WWUS53 KLSX 102133
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
431 PM CDT THU MAY 10 2007

ILC121-102141-
/O.EXP.KLSX.SV.W.0119.000000T0000Z-070510T2130Z/
MARION IL-
431 PM CDT THU MAY 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY EXPIRES AT 430
PM CDT...

THE STORM WHICH ORIGINALLY PROMPTED THE WARNING HAS WEAKENED AND NO 
LONGER APPEARED TO BE SEVERE. HOWEVER ANOTHER STRONG THUNDERSTORM 
WAS STRENGTHENING JUST SOUTH OF CENTRALIA.  THIS STORM WAS MOVING 
NORTHEAST AT 5 MPH AND WILL CAPABLE OF HEAVY RAIN AND FREQUENT 
LIGHTNING.  WHILE THIS STORM DID NOT APPEAR TO BE SEVERE AT THIS 
TIME...IT WILL NEED TO BE WATCHED CLOSELY FOR INTENSIFICATION.

LAT...LON 3877 8912 3849 8913 3849 8872 3882 8874

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:54 PM CDT, 58 minutes earlier.

Area forecast discussion, May 10, 2:54 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
254 PM CDT THU MAY 10 2007

.DISCUSSION...
WEAK FRONTAL BOUNDARY REMAINS TO THE SOUTH OF CWA THIS AFTERNOON
WITH DIURNAL CU POPPING UP AS WELL AS RWS AND TRWS THAT ARE SLOWLY
DRIFTING TO THE E AND ENE. FEEL THAT ACTIVITY WILL PERSIST FOR THE
REMAINDER OF THE DAYLIGHT HOURS...THEN DIMINISH TOWARDS SUNSET.

INCREASE IN ACTIVITY IS DUE TO SIGNIFICANT SHORTWAVE OVER CENTRAL
TEXAS THAT WILL CONTINUE TO SLIDE ESE INTO THE GULF OF MEXICO BY
FRIDAY...AS MOISTURE AND INSTABILITY ARE LIFTED NORTH OVER STALLED
FRONTAL BOUNDARY. OUR BEST CHANCES OF PCPN WILL BE ALONG AND SOUTH
OF I-70 ONCE AGAIN. LOW TEMPS TONIGHT WILL BE IN THE LOW TO MID 60S
WITH HIGH TEMPS ON FRIDAY IN THE LOW 80S.

BY FRIDAY NIGHT...UPPER LOW TO SLIDE INTO THE GULF OF MEXICO AS
STRONG SURFACE RIDGE BUILDS IN OVER THE MIDWEST. WILL SEE PCPN COME
TO AN END. SO WITH RIDGE OVERHEAD WILL SEE DRY AND MILD CONDITIONS
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. NEXT CHANCE FOR RAIN
WILL BE MOVING IN LATE MONDAY NIGHT AND PERSIST THROUGH THE REST OF
THE FORECAST PERIOD. STILL SOME UNCERTAINTY WITH THIS SYSTEM...SO
ONLY HAVE LOW CHANCE POPS MONDAY NIGHT THROUGH TUESDAY NIGHT...THEN
SILENT 20S WEDNESDAY AND DRY FOR REST OF EXTENDED. EXTENDED MODELS
TENDING TO STALL THIS NEXT FRONTAL BOUNDARY OVER AREA...SIMILAR TO
CURRENT WEATHER PATTERN...SO WILL PROBABLY NEED TO ADJUST GRIDS AS
MODELS GET A BETTER HANDLE ON THIS SYSTEM.

BYRD
&&

.AVIATION...
FOR THE 18Z TAFS...LIGHT SURFACE WINDS WILL PREVAIL AREAWIDE THROUGH
THE VALID TAF PERIOD. VFR CONDITIONS ARE FORECAST EXCEPT IN HEAVIER
SHOWERS/THUNDERSTORMS. AN UPPER LEVEL DISTURBANCE IS FORECAST TO
DRIFT SLOWLY INTO CENTRAL MO THIS AFTERNOON. AS A RESULT, SCATTERED
CONVECTION WILL OCCUR. THE LATEST RADAR IMAGES INDICATES ISOLATED
CONVECTION WAS DEVELOPING ACROSS CENTRAL PORTIONS OF MO. CONVECTION
SHOULD CONTINUE TO INCREASE DURING THE AFTERNOON WITH HEATING.

TPS
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 10, 6:24 AM CDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
624 AM CDT THU MAY 10 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
624 AM CDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS UPPER
LEVEL DISTURBANCES INTERACT WITH THE WARM...MOIST AND UNSTABLE AIR
ACROSS THE BI-STATE REGION. SOME OF THE SLOW MOVING THUNDERSTORMS
MAY PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS. A FEW STORMS MAY
PRODUCE A BRIEF PERIOD OF SMALL HAIL AND STRONG WIND GUSTS THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE AREA ON FRIDAY.

THE MISSOURI RIVER IS ABOVE FLOOD STAGE FROM JEFFERSON CITY TO
ST. CHARLES. MAJOR FLOODING IS FORECAST LATER THIS WEEK INTO
EARLY NEXT WEEK ALONG PARTS OF THE MISSOURI RIVER. PLEASE REFER
TO FLOOD SPECIFIC PRODUCTS FOR FURTHER INFORMATION.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GKS

In the hours before

Local storm report, May 10, 2:37 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
237 PM CDT THU MAY 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HAIL             COLLINSVILLE            38.68N 90.00W
05/10/2007  M1.00 INCH       MADISON            IL   TRAINED SPOTTER

            SEVERAL REPORTS OF HAIL IN COLLINSVILLE...RANGING FROM
            PEA TO QUARTER SIZE HAIL.

&&

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:52 PM CDTSevere Thunderstorm WarningLSXMadison, Saint Clair38 min
May 10, 2:52 PM CDTSevere Thunderstorm WarningLSXJersey38 min
May 10, 2:55 PM CDTSevere Thunderstorm WarningLSXMadison28 min
May 10, 3:32 PM CDTFlash Flood WarningLSXMadison4 hr
May 10, 3:43 PM CDTSevere Thunderstorm WarningLSXJersey47 min
May 10, 4:06 PM CDTFlash Flood WarningLSXJersey4 hr
May 10, 5:02 PM CDTFlash Flood WarningLSXGreene4 hr
May 10, 6:25 PM CDTSevere Thunderstorm WarningLSXSaint Clair50 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.